Missouri, 2010

Wildfire in Missouri, April 12 to 13, 2010

April 12 to 13, 2010 · NWS PAH · 2 events in 2 counties and zones

Low humidity, strong winds, and dry conditions fanned a couple large wildfires. S.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Low humidity, strong winds, and dry conditions fanned a couple large wildfires. The first fire was just off U.S. Highway 60 about midway between Ellsinore and Van Buren. This fire consumed about 120 acres. A second larger fire consumed 334 acres along the Butler/Ripley County border, four or five miles north of Fairdealing.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 12, 1:37 AM CST, 11 hours 23 minutes earlier.

Area forecast discussion, Apr 12, 1:37 AM CST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
237 AM CDT MON APR 12 2010

.DISCUSSION...
H7/H5 RIDGE AND SOUTH FETCH ON BACKSIDE OF EAST COAST SFC HIGH
WILL KEEP CONDITIONS DRY AND MILD TODAY THROUGH THURSDAY.

LONG RANGE GFS AND LAST TWO RUNS OF THE ECMWF SHOW INCREASING
AGREEMENT ON UPR TROF FCST TO DIG SE ACROSS THE GREAT LAKES AND
INTO THE NE U.S. FRI-SAT. BOTH MODELS PUSH A FRONT THROUGH
FRIDAY...AND SUGGEST A SLIGHT CHANCE OF CONVECTION. WILL CARRY
SLIGHT CHC POPS FRI-FRI NIGHT AS A RESULT. BOTH MODELS ALSO
SHOW A STRONG SFC HIGH BUILDING IN FROM THE NORTH OVER THE
WEEKEND...ALONG WITH A FAIRLY DRY AIR MASS. THUS HAVE REMOVED
THE SMALL CHANCE POPS...AND LOWERED TEMPS AND DEW POINTS FOR
THIS WEEKEND.

&&

.AVIATION...
VFR CONDITIONS EXPECTED TODAY AND TONIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 12, 2:17 AM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
317 AM CDT MON APR 12 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
317 AM CDT MON APR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT.

POINTS ALONG THE MISSISSIPPI RIVER WILL REMAIN NEAR OR JUST
ABOVE FLOOD STAGE THIS WEEK. HOWEVER A GRADUAL FALL IS EXPECTED
WHICH MAY ALLOW THE RIVER TO FALL BELOW FLOOD STAGE BY LATE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Carter

When
April 12, 1:00 PM CST to 7:00 PM CST
Where
Carter forecast zone
Reported by
Park/Forest Service
Coordinates
36.941, -90.962 (the zone’s center; the record gives no point)

Wildfire, Butler

When
April 12, 2:00 PM CST to April 13, 7:00 PM CST
Where
Butler forecast zone
Reported by
Park/Forest Service
Coordinates
36.716, -90.407 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243675, 243676.